MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Model Number G48038
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User detected the stent cannot be deployed anymore after 50% of stent was already released.And the retraction wire is already pulled out.User pulled the delivery system and stent together from patient.User changed to boston scientific stent to complete the procedure."a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 30 jun 2025.
 
Additional Manufacturer Narrative
Device evaluation: the evo-25-30-10-c device of c2115489 lot number involved in this complaint was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on the 29th jan 2025 and re-evaluated on the 10th jun 2025.Visual inspection: stent returned partially deployed.Red shuttle past ponr.Safety wire not returned.0.035 inch size wire guide returned within the device.Inner canula slightly exposed from the handle.Functional inspection: handle actuating with slight resistance for deployment and recapture.Unable to deploy stent and unable to recapture stent.Unable to remove the wire guide.Handle opened and canula observed to be kinked severely.All cogs intact.Cannula cut proximally, wire guide removed with no issues.Cut the outer sheath distal to the handle.Shuttle along cannula as intended.Outer sheath manually removed.Manually deployed the stent, with no issue.Image provided shows inner canula slightly exposed from the handle.Manufacturing records review: prior to distribution, all evo-25-30-10-c devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-25-30-10-c device of lot number c2115489 did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: a review of the manufacturing records for the evo-25-30-10-c device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2115489.Instructions for use and/label review: it should be noted that as per instructions for use ifu0052 which accompanies this device instructs the user to "visually inspect with particular attention to kinks, bends and breaks.If abnormality is detected that would prohibit proper working condition, do not use." there is evidence to suggest that the customer did not follow the instructions for use, as per additional information provided the product was not inspected for kinks or damage before use.Therefore, as per section 6.6.3 of (b)(4) rev007 these events have been documented in the pms log.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be contributed to the torturous path causing a build-up of pressure and resulting in the issue reported.As per additional information received there was resistance when this issue occur and handle separated during stent deployment at release of 50%.It may be noted that the product was not inspected for kinks or damage before use.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent cannot be deployed.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause could be attributed to to the torturous path causing a build-up of pressure and resulting in the issue reported.As per additional information received there was resistance when this issue occur and handle separated during stent deployment at release of 50%.It may be noted that the product was not inspected for kinks or damage before use.Complaint is confirmed based on visual and/or functional inspection.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21137553
Report Number3001845648-2025-00010
Device Sequence Number12658288
Product Code MQR
UDI-Device Identifier10827002480381
UDI-Public(01)10827002480381(17)251120(10)C2115489
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163468
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2025
Device Model NumberG48038
Device Catalogue NumberEVO-25-30-10-C
Device Lot NumberC2115489
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/12/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/16/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale